Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Function spaces generated by blocks associated with spheres, Lie groups and spaces of homogeneous type

Author: Aleš Založnik
Journal: Trans. Amer. Math. Soc. 309 (1988), 139-164
MSC: Primary 43A85; Secondary 40J05, 43A77, 46E30
MathSciNet review: 957065
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Functions generated by blocks were introduced by M. Taibleson and G. Weiss in the setting of the one-dimensional torus $ T$ [TW1]. They showed that these functions formed a space "close" to the class of integrable functions for which we have almost everywhere convergence of Fourier series. Together with S. Lu [LTW] they extended the theory to the $ n$-dimensional torus where this convergence result (for Bochner-Riesz means at the critical index) is valid provided we also restrict ourselves to $ L\log L$. In this paper we show that this restriction is not needed if the underlying domain is a compact semisimple Lie group (or certain more general spaces of a homogeneous type). Other considerations (for example, these spaces form an interesting family of quasi-Banach spaces; they are connected with the notion of entropy) guide one in their study. We show how this point of view can be exploited in the setting of more general underlying domains.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A85, 40J05, 43A77, 46E30

Retrieve articles in all journals with MSC: 43A85, 40J05, 43A77, 46E30

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society